Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 9, 2016, 8:00 PM CDT for Montgomery County, Page County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 8:00 PM CDT (01:00 UTC)
- Expired
- May 9, 2016, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:29 PM CDT | HAIL 0.88 | Essex, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
196
WUUS53 KOAX 100100
SVROAX
IAC137-145-100130-
/O.NEW.KOAX.SV.W.0047.160510T0100Z-160510T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
NORTHWESTERN PAGE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 830 PM CDT
* AT 800 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ESSEX TO 4 MILES SOUTHEAST OF SHENANDOAH...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RED OAK...SHENANDOAH...ESSEX...COBURG AND PIERCE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 9523 4066 9537 4073 9537 4073 9538
4094 9538 4101 9520
TIME...MOT...LOC 0100Z 209DEG 13KT 4085 9532 4071 9533
HAIL...1.00IN
WIND...60MPH
$$
BOUSTEAD3 follow-up statements
666
WWUS53 KOAX 100110
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT MON MAY 9 2016
IAC137-145-100130-
/O.CON.KOAX.SV.W.0047.000000T0000Z-160510T0130Z/
MONTGOMERY IA-PAGE IA-
810 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN MONTGOMERY AND NORTHWESTERN PAGE COUNTIES...
AT 810 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF RED OAK TO 3 MILES EAST OF
SHENANDOAH...MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RED OAK...SHENANDOAH...ESSEX...COBURG AND PIERCE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 9523 4066 9537 4073 9537 4073 9538
4094 9538 4101 9520
TIME...MOT...LOC 0110Z 201DEG 16KT 4091 9531 4077 9531
HAIL...1.00IN
WIND...<50MPH
$$
BOUSTEAD401
WWUS53 KOAX 100123 RRA
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT MON MAY 9 2016
IAC137-145-100130-
/O.CON.KOAX.SV.W.0047.000000T0000Z-160510T0130Z/
MONTGOMERY IA-PAGE IA-
823 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN MONTGOMERY AND NORTHWESTERN PAGE COUNTIES...
AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ESSEX...OR 28
MILES NORTH OF TARKIO...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RED OAK...SHENANDOAH...ESSEX...COBURG AND PIERCE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4077 9523 4070 9537 4073 9537 4073 9538
4094 9538 4101 9520
TIME...MOT...LOC 0123Z 195DEG 9KT 4084 9532
HAIL...1.00IN
WIND...60MPH
$$
BOUSTEAD642
WWUS53 KOAX 100131
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT MON MAY 9 2016
IAC137-145-100141-
/O.EXP.KOAX.SV.W.0047.000000T0000Z-160510T0130Z/
MONTGOMERY IA-PAGE IA-
831 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
NORTHWESTERN PAGE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4077 9523 4070 9537 4073 9537 4073 9538
4094 9538 4101 9520
TIME...MOT...LOC 0129Z 209DEG 13KT 4084 9532
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:39 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 9, 3:39 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 339 PM CDT MON MAY 9 2016 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 257 PM CDT MON MAY 9 2016 UPPER LOW CURRENTLY OVER SOUTHEAST SOUTH DAKOTA WILL CONTINUE TO OPEN AND BECOME A NEGATIVELY TILTED TROUGH WITH THE TROUGH AXIS EXTENDING FROM THE WESTERN DAKOTAS INTO WESTERN MISSOURI/WESTERN IOWA BY 06Z TONIGHT. A SMALL EMBEDDED VORT MAX OVER NORTH CENTRAL NEB/SOUTH CENTRAL SOUTH DAKOTA SEEN ON SATELLITE LOOPS HAS INITIATED SCATTERED TSTMS OVER NORTHEAST NEBRASKA THIS AFTERNOON. THESE CONTINUE TO MOVE NORTH INTO SOUTHEAST SOUTH DAKOTA WITH POTENTIAL FOR SMALL HAIL. OTHER SCATTERED CONVECTION CONTINUES TO DEVELOP ALONG REMNANT OUTFLOW BOUNDARIES ACROSS THE REGION AND AGAIN...SMALL HAIL WILL BE THE PRIMARY THREAT THROUGH THE EVENING. BULK SHEAR VALUES REMAIN FAIRLY WEAK AND DESPITE MLCAPE OF AROUND 1000-1500J/KG. EXPECTING QUICK UPDRAFTS THAT PRODUCE SMALL HAIL BEFORE THEY WEAKEN AND DISSIPATE. THE UPPER TROUGH AXIS WILL SWING EAST OF OUR AREA BY MORNING...WITH QUIET CONDITIONS FOR MUCH OF TUESDAY. ANOTHER VORT LOBE WILL ROTATE INTO THE AREA TUESDAY EVENING GIVING THE REGION ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND NEAR AN EWD MOVING LOW LEVEL BOUNDARY. SHOWERS MOVE EAST OF THE AREA BY WEDNESDAY NIGHT AS THE UPPER TROUGH AXIS DRIFTS EAST OF THE REGION. SFC HIGH PRESSURE WILL BUILD INTO THE AREA BY THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 257 PM CDT MON MAY 9 2016 AREA WILL BE IN NORTHWESTERLY FLOW AT THE START OF THE PERIOD WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE WEEKEND. A WEAK WAVE WILL DROP THROUGH THE FLOW WHICH COULD PRODUCE A FEW SHOWERS ON FRIDAY. 850MB TEMPS FLIRT WITH -3C IN OUR NORTHERN AND EASTERN CWA BY SATURDAY MORNING AND SO WILL BE WATCHING SATURDAY MORNING LOWS CLOSELY FOR ANY SIGN OF FREEZING SFC TEMPS. A 1024MB SFC HIGH WILL MOVE IN THROUGH THE DAY SATURDAY WHEN WE HAVE COOL HIGHS IN THE UPPER 50S TO AROUND 60. RETURN FLOW AND WARM AIR ADVECTION SET UP AROUND THE HIGH BY LATE SUNDAY. A COUPLE OF WEAK MID LEVEL WAVES ARE FORECAST TO DROP THROUGH INCREASING ZONAL FLOW. WILL CARRY LOW CONFIDENCE POPS INTO DAY 7. && .AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z TUESDAY) ISSUED AT 1207 PM CDT MON MAY 9 2016 WE EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND WILL LIKELY AFFECT ALL 3 TAF SITES AT VARIOUS TIMES. THE SCT NATURE TO THE TSRA WILL CREATE ISSUES FOR TIMING...BUT DID INCLUDE A TEMPO GROUP FOR THUNDER IN ALL 3 SITES BUT TIMING MAY NEED TO BE ADJUSTED. OTHERWISE SCT TO BKN CU IS EXPECTED THROUGH THE AFTERNOON AND SOME OF THIS MAY BE CLOSE TO THE MVFR RANGE. PRECIP SHOULD CLEAR THE AREA THIS THIS EVNG WITH CONDS DRY THE REST OF THE PERIOD. MAY SEE SOME MVFR VISBY TUE MRNG WITH SOME FOG...BUT CONFIDENCE IS LOW AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...BOUSTEAD
Hazardous weather outlook, May 9, 5:39 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 539 PM CDT MON MAY 9 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 539 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING WITH SEVERE STORMS POSSIBLE. LARGE HAIL WILL BE THE PRIMARY HAZARD BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALIZED FLOODING IS ALSO POSSIBLE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY ANOTHER STORM SYSTEM WILL DIVE SOUTHEASTWARD TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING. SOME OF THESE STORMS MAY STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS POSSIBLE. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOBERT
In the hours before
Local storm report, May 9, 7:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL SYRACUSE 40.66N 96.18W
05/09/2016 M1.00 INCH OTOE NE EMERGENCY MNGR
&&
DFOBERTLocal storm report, May 9, 7:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
705 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 W FAIRBURY 40.14N 97.23W
05/09/2016 M1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
MEADSpecial weather statement, May 9, 7:17 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 717 PM CDT MON MAY 9 2016 IAZ079-NEZ053-067-100045- MILLS IA-CASS NE-SARPY NE- 717 PM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS...NORTHEASTERN CASS AND EAST CENTRAL SARPY COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PACIFIC JUNCTION...OR 18 MILES SOUTHEAST OF OMAHA...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELLEVUE...PLATTSMOUTH...GLENWOOD...PACIFIC JUNCTION AND OFFUTT AFB. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 9. INTERSTATE 29 BETWEEN MILE MARKERS 32 AND 39. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN IOWA...AND SOUTHEASTERN NEBRASKA. LAT...LON 4099 9573 4097 9590 4115 9592 4114 9566 TIME...MOT...LOC 0017Z 183DEG 10KT 4105 9582 BOUSTEAD
Local storm report, May 9, 7:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 3 SW WAYNE 42.21N 97.06W
05/09/2016 E1.75 INCH WAYNE NE TRAINED SPOTTER
&&
BKERNSpecial weather statement, May 9, 7:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT MON MAY 9 2016
IAZ090-NEZ068-091-100115-
FREMONT IA-NEMAHA NE-OTOE NE-
743 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT...NORTH
CENTRAL NEMAHA AND SOUTHEASTERN OTOE COUNTIES UNTIL 815 PM CDT...
AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF PERU...OR 24 MILES WEST OF TARKIO...MOVING NORTH AT 20
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMBURG AND JULIAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 31 AND 42.
INTERSTATE 29 NEAR MILE MARKER 1.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN IOWA...AND SOUTHEASTERN NEBRASKA.
LAT...LON 4043 9592 4063 9593 4063 9563 4058 9567
4058 9577 4057 9577 4056 9576 4053 9577
4052 9575 4053 9572 4056 9568 4053 9571
4052 9571 4043 9578
TIME...MOT...LOC 0043Z 197DEG 19KT 4051 9584
BOUSTEADLocal storm report, May 9, 7:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL PALMYRA 40.71N 96.39W
05/09/2016 M1.00 INCH OTOE NE EMERGENCY MNGR
&&
MEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 45 min |
| May 9, 7:17 PM CDT | Special Weather Statement | OAX | Mills | 28 min |
| May 9, 8:17 PM CDT | Special Weather Statement | OAX | Fremont | 28 min |
| May 9, 8:43 PM CDT | Special Weather Statement | OAX | Montgomery | 32 min |
| May 9, 9:18 PM CDT | Special Weather Statement | OAX | Montgomery | 27 min |
| May 9, 9:19 PM CDT | Special Weather Statement | OAX | Fremont | 26 min |
| May 9, 9:34 PM CDT | Special Weather Statement | OAX | Montgomery | 26 min |
| May 9, 9:40 PM CDT | Special Weather Statement | OAX | Shelby | 35 min |
| May 10, 4:33 AM CDT | River Flood Warning | OAX | Pottawattamie | 30 hr |
| May 10, 4:33 AM CDT | River Flood Warning | OAX | Fremont | 41 hr |
| May 10, 4:33 AM CDT | River Flood Warning | OAX | Fremont | 60 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.